Illinois Journal of Mathematics

The space of commuting n-tuples in SU(2)

Thomas Baird, Lisa C. Jeffrey, and Paul Selick

Full-text: Open access

Abstract

Let $Y := \operatorname{Hom}(\mathbb{Z}^n, \operatorname{SU}(2))$ denote the space of commuting $n$-tuples in $\operatorname{SU}(2)$. We determine the homotopy type of the suspension $\Sigma Y$, and compute the integral cohomology groups of $Y$ for all positive integers $n$.

Article information

Source
Illinois J. Math., Volume 55, Number 3 (2011), 805-813.

Dates
First available in Project Euclid: 29 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1369841785

Digital Object Identifier
doi:10.1215/ijm/1369841785

Mathematical Reviews number (MathSciNet)
MR3069284

Zentralblatt MATH identifier
1278.55027

Subjects
Primary: 55R40: Homology of classifying spaces, characteristic classes [See also 57Txx, 57R20]
Secondary: 57S05: Topological properties of groups of homeomorphisms or diffeomorphisms

Citation

Baird, Thomas; Jeffrey, Lisa C.; Selick, Paul. The space of commuting n -tuples in SU(2). Illinois J. Math. 55 (2011), no. 3, 805--813. doi:10.1215/ijm/1369841785. https://projecteuclid.org/euclid.ijm/1369841785


Export citation

References

  • A. Adem and F. Cohen, Commuting elements and spaces of homomorphisms, Math. Ann. 338 (2007), no. 3, 587–626.
  • A. Adem and F. Cohen, Commuting elements and spaces of homomorphisms: Erratum, Math. Ann. 347 (2010), no. 1, 245–248.
  • A. Adem, F. Cohen and E. Torres-Giese, Commuting elements, simplicial spaces, and filtrations of classifying spaces, Math. Proc. Cambridge Philos. Soc. 152 (2012), no. 1, 91–114.
  • A. Adem, F. Cohen and J. M. Gomez, Commuting elements in central products of special unitary groups, Math. Proc. Cambridge Philos. Soc. 149 (2010), no. 1, 455–490.
  • T. Baird, Cohomology of the space of commuting $n$-tuples in a compact Lie group, Algebr. Geom. Topol. 7 (2007), 737–754.
  • T. Bröcker and T. Tom Dieck, Representations of compact Lie groups, Graduate Texts in Mathematics, vol. 98, Springer, New York, 1985.
  • M. Crabb, Spaces of commuting elements in $\SU(2)$, preprint, 2008.